Alert archive / Florida / Red Flag Warnings in 2007

Red Flag Warning 43, NWS Melbourne, FL

May 7, 20076 counties in Florida

NWS Melbourne, FL issued this red flag warning at May 7, 2007, 2:28 PM EDT for 6 counties in Florida. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 7, 2007, 2:28 PM EDT (18:28 UTC)
Expired
May 7, 2007, 8:00 PM EDT
In force
6 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 6.5 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2007-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2007-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1150 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMLB 071828
RFWMLB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
228 PM EDT MON MAY 7 2007

FLZ041-044>046-053-058-144-080000-
/O.NEW.KMLB.FW.W.0043.070507T1828Z-070508T0000Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE-
SOUTHERN LAKE-
228 PM EDT MON MAY 7 2007

...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

GUSTY NORTH TO NORTHEAST WINDS AND RELATIVE HUMIDITY VALUES
FALLING TO 30-35 PERCENT WILL RESULT IN DANGEROUS FIRE WEATHER
CONDITIONS THIS AFTERNOON AND INTO THE EARLY EVENING ACROSS
INTERIOR SECTIONS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at May 7, 9:55 AM EDT, 4 hours 33 minutes earlier.

Area forecast discussion, May 7, 9:55 AM EDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
955 AM EDT MON MAY 7 2007

...BRISK NORTHEAST WINDS TODAY...

.DISCUSSION...

VERTICALLY STACKED LOW PRESSURE SYSTEM HAS BECOME OCCLUDED AND CUT
OFF WITH A CENTRAL PRESSURE AROUND 997 MB. THIS IS HIGHER THAN
WEEKEND MODEL PROJECTIONS WHICH FORECAST THE MINIMUM PRESSURE AROUND
985-990 MB. HOWEVER...ITS IMPACTS REMAIN SIGNIFICANT AS THE TIGHT
PRESSURE GRADIENT BETWEEN THE CYCLONE AND INTENSE HIGH PRESSURE
BUILDING DOWN THE EASTERN SEABOARD CONTINUES TO PRODUCE VERY WINDY
CONDITIONS ACROSS THE FORECAST AREA. WIND GUSTS WILL PEAK AROUND
30-35 KT THIS AFTERNOON DURING THE TIME OF MAXIMUM MIXING.

LATEST XMR SOUNDING SHOWS A MASSIVE SUBSIDENCE INVERSION AROUND 6K
FT...WHICH WILL RESULT IN CAPPED STRATOCU. THE CLOUDS COMBINED WITH
WEAK CAA WILL TEMPER TEMPERATURE RISES THIS AFTERNOON...RESULTING IN
MAXES ROUGHLY 10 DEGREES BELOW NORMAL.

&&

.AVIATION...VFR CIGS/VSBYS BUT EXPECT NELY WINDS SUSTAINED 20-25KT
WITH GUSTS 30-35KT THROUGH 00Z.

&&

.MARINE...
TIGHT GRADIENT HAS BEEN ESTABLISHED BETWEEN LOW PRESSURE CENTER EAST
OF THE CAROLINAS AND HIGH PRESSURE OVER THE NORTHEAST U.S.  THE GFS
WAS ABOUT 4 MB TOO HIGH ON THE SURFACE PRESSURE OF THE LOW...AND
GENERALLY SHOWS A SOUTHWESTWARD MOTION AND LITTLE CHANGE IN STRENGTH
THROUGH TONIGHT.

AFTER PEAKING DURING THE OVERNIGHT HOURS...WINDS AT 41009 HAVE
GRADUALLY DIMINISHED TO AROUND 25 KNOTS.  HENCE WILL LET THE GALE
WARNING EXPIRE FOR THE NEARSHORE LEG.  HOWEVER...WILL HAVE TO
MONITOR TRENDS AS THE NAM/WRF IS SHOWING WINDS INCREASING AGAIN
TONIGHT AS LOW DRIFTS TO THE SOUTHWEST.  WILL LEAVE THE GALE THROUGH
TONIGHT OVER THE 20-60NM LEG.

IMPRESSIVE FETCH OF NORTH/NORTHEAST WINDS HAS BUILT SEAS TO 12-15
FEET ACROSS THE WATERS.  WITH MOTION OF THE LOW SOUTH/SOUTHWEST AND THE
LONG FETCH...SEAS MIGHT EVEN BUILD A LITTLE MORE.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...HIGH SURF ADVISORY FROM 8 AM THIS MORNING TO 8 PM EDT TUESDAY
     FOR COASTAL VOLUSIA-INDIAN RIVER-MARTIN-NORTHERN BREVARD-
     SOUTHERN BREVARD-ST. LUCIE.

     WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR COASTAL
     VOLUSIA-INDIAN RIVER-MARTIN-NORTHERN BREVARD-ORANGE-
     SOUTHERN BREVARD-ST. LUCIE.

     LAKE WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR INLAND
     VOLUSIA-NORTHERN LAKE-OKEECHOBEE-OSCEOLA-SEMINOLE-SOUTHERN LAKE.

AM...SMALL CRAFT ADVISORY FROM 4 AM TO 4 PM EDT TUESDAY FOR WATERS
     FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
     WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM
     OFFSHORE.

     GALE WARNING UNTIL 4 AM EDT TUESDAY FOR WATERS FROM COCOA BEACH
     TO JUPITER INLET 20 TO 60 NM OFFSHORE-WATERS FROM FLAGLER
     BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 4 PM EDT
     TUESDAY FOR COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET
     OUT 20 NM-COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT
     20 NM.

     GALE WARNING UNTIL 10 AM EDT THIS MORNING FOR COASTAL WATERS
     FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-COASTAL WATERS
     FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM.

&&

PUBLIC...HIRSCH
MARINE...LASCODY
Hazardous weather outlook, May 7, 4:49 AM EDT, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
449 AM EDT MON MAY 7 2007

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
072000-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
449 AM EDT MON MAY 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...HIGH WIND IMPACT...
NORTHEAST WINDS OF 25 TO 30 MPH NEAR THE COAST AND 20 TO 25 MPH
INLAND WILL CONTINUE TODAY WITH OCCASIONAL HIGHER GUSTS. THESE
STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. THE STRONG AND GUSTY WINDS
WILL CREATE ROUGH AND HAZARDOUS BOATING CONDITIONS ON AREA LAKES
AND THE INTRACOASTAL WATERS. THIS MAY RESULT IN HIGH WAVES WHICH
MAY TIP OR SWAMP SMALL CRAFT.

...COASTAL FLOOD IMPACT...
BUILDING SEAS AND DANGEROUS BREAKING WAVES CAN BE EXPECTED ALONG
THE EAST CENTRAL FLORIDA COAST. HIGH SURF CONDITIONS ARE FORECAST
TO PRODUCE MINOR BEACH EROSION ESPECIALLY DURING THE TIMES OF HIGH
TIDE...OCCURRING AROUND NOON TODAY AND AGAIN AROUND MIDNIGHT TONIGHT.

...RIP CURRENT IMPACT...
THE THREAT FOR RIP CURRENTS AND LONG SHORE CURRENTS WILL BE MUCH
GREATER THAN NORMAL. VISITORS TO THE BEACHES SHOULD NOT ENTER THE
SURF AND STAY WELL CLEAR OF WAVE RUN UPS. INLET PIERS AND JETTIES
WILL ALSO BECOME DANGEROUS PLACES. LARGE BREAKING WAVES CAN CATCH
YOU OFF GUARD AND KNOCK YOU DOWN CAUSING INJURY AND MAKING YOU
SUSCEPTIBLE TO BEING CAUGHT IN A RIP CURRENT.

...WIND AND SEA IMPACT...
A GALE WARNING IS IN EFFECT FOR THE EAST CENTRAL FLORIDA COASTAL
WATERS FOR NORTHEAST WINDS OF 25 TO 30 KNOTS WITH FREQUENT GUSTS
TO GALE FORCE. SEAS WILL CONTINUE TO BUILD...REACHING AROUND 18
FEET OFFSHORE TONIGHT.

...FIRE WEATHER IMPACT...
DESPITE SUNDAYS RAIN...AN INCREASED FIRE DANGER CONTINUES...
ESPECIALLY OVER INTERIOR SECTIONS WHERE DRIER AIR WILL BE
PRESENT. IN ADDITION...STRONG NORTH TO NORTHEAST WINDS WILL
PROMOTE THE RAPID SPREAD OF ANY NEW OR EXISTING WILDFIRES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
LARGE NORTHEAST SWELLS ARE EXPECTED TO KEEP BEACH AND BOATING
CONDITIONS HAZARDOUS THROUGH THE MIDDLE OF THE WEEK. AN ENHANCED
FIRE DANGER WILL CONTINUE FOR MUCH OF THE WEEK WITH DRY VEGETATION
AND ONLY SLIGHT CHANCES FOR RAINFALL MID TO LATE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

GLITTO

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 8:28 PM EDTSpecial Marine WarningMLB92 min
May 7, 3:26 AM EDTLake Wind AdvisoryMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia17 hr

Nearby

Red Flag Warnings in Florida, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.